Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 52, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 8, 1995, 7:14 PM CDT for Wheeler County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1995, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 8, 1995, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Wheeler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:45 PM CDT | Tornado F4 | Allison, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 090014 TORAMA TXC483-090115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...WHEELER COUNTY A TORNADO NEAR KELLERVILLE AT 713 PM CDT WILL MOVE NORTH-NORTHEAST AT 15 TO 20 MPH ACROSS NORTHERN WHELLER COUNTY. NEW MOBEETIE AND BRISCOE ARE IN THE PATH OF THE TORNADO. IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO. SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED BUILDINGS. AS A LAST RESORT... FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:31 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 8, 3:31 PM CDT, 3 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT THU JUN 08 1995 MAIN FCST PROBLEM IS HOW TO HANDLE CURRENT STATIONARY FRONT WHICH EXTENDS ACROSS THE NRN TX PNHNDL...FROM N OF GAG...TO ABOUT 40 N OF AMA...TO S OF DHT AND CAO. THE MODELS INDICATE A SFC LOW FORMING IN ERN CO TONIGHT...WITH THE LOW THEN MOVG NEWD INTO ERN NE BY 36 HRS (00Z FRI). BELIEVE A LOW MAY FORM IN ERN CO OR THE OK PANHANDLE ALONG THE FRONT...AND THEN MOVE ENE ALONG THE BNDRY. HOWEVER...ALSO THINK THE UNSEASONABLY COOL AIR ERN CO/WRN KS AND THE OK PANHANDLE IS NOT IN A HURRY TO LEAVE. CONVECTION FIRING NEAR AND NORTH OF THIS BNDRY TONIGHT MAY ALLOW THE FRONT AND COOL AIR TO SINK FURTHER SOUTH INTO THE TX PNHNDL RENDERING THE GUIDANCE TEMPS/POPS FROM THE PAST FEW RUNS TERRIBLY MISLEADING. THINK THE FRONT WILL SINK THRU MOST OF TX PNHNDL BY 12Z FRI AND PROBABLY ALL OF THE FCST AREA BY 12Z SAT. WILL LIKELY GO SEVERAL DEGREES LOWER THAN GUIDANCE TON AND FRIDAY...IN MOST ZONES...ON THE ABOVE REASONING. WILL PROBABLY CARRY 50 POPS IN THE WRN/CNTRL SECTIONS AND 60 IN THE EAST. WILL ALSO KEEP 20/30 POPS FOR FRI ALL BUT NW WITH THE FRONT PROBABLY STILL MOVG THRU OR STATIONARY IN THE SERN TX PNHNDL. WILL EMPHASIZE MORE CLOUDINESS TON AND FRI IN VIEW OF THE EXTENSIVE CLOUDINESS THAT CURRENTLY EXISTS OVER ERN CO/WRN KS BEHIND THE FRONT. 18Z AMA SOUNDING INDICATED A LIFTED INDEX OF -6...A SWEAT INDEX OF 378...TOTAL TOTALS OF 56...AND NEAR 2400 J/KG OF CAPE. WBZ HEIGHT WAS 8700 FT AND THE CAP WAS ABOUT 3 DEG. EXPECTING SFC WINDS SOUTH OF THE BNDRY AND E OF THE DRYLINE TO BACK MORE SERLY AND INCREASE THIS EVE INCREASING DIR/SPEED SHEAR. VERY HIGH DWPT AIR IN THE CNTRL AND ERN TX PNHNDL AND INCREASING SERLY FLOW INTO THE FRONT TONIGHT LEADS TO A CONCERN FOR LOCALLY HEAVY RAINFALL. RIGHT NOW HAVE DECIDED NOT TO GO WITH A FLASH FLOOD WATCH. FL FLOOD GUIDANCE INDICATES MOST COUNTIES IN THE AREA CAN HANDLE~ AROUND 2 TO 2.5 INCHES IN 3 HRS. WILL MENTION LCL HVY RAIN IN FCST FOR THE ERN ZONES WHERE THE HIGHEST DWPTS EXIST. .AMA...NONE. .OK...NONE. CARUSO
In the hours before
Special weather statement, Jun 8, 5:18 PM CDT, 1 hour 56 minutes before
TXZ014-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT THU JUN 8 1995 ...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT... THE LARGE TORNADO THAT MOVED THROUGH PAMPA HAS VACATED GRAY COUNTY. THEREFORE...THE NATIONAL WEATHER SERVICE ALLOWED THE TORNADO WARNING FOR GRAY COUNTY TO EXPIRE AT 515 PM CDT. HOWEVER...MORE THUNDERSTORMS NEAR CLARENDON WILL MOVE NORTH INTO GRAY COUNTY DURING THE 5 PM HOUR. MORE SEVERE WEATHER IS POSSIBLE IN GRAY COUNTY AND NEW WARNINGS WILL BE ISSUED IF NECESSARY. REMAIN ON THE LOOKOUT FOR ADDITIONAL DANGEROUS STORMS. SP
Special weather statement, Jun 8, 5:19 PM CDT, 1 hour 55 minutes before
TXZ014-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT THU JUN 8 1995 ...TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT... THE LARGE TORNADO THAT MOVED THROUGH PAMPA HAS VACATED GRAY COUNTY. THEREFORE...THE NATIONAL WEATHER SERVICE ALLOWED THE TORNADO WARNING FOR GRAY COUNTY TO EXPIRE AT 515 PM CDT. HOWEVER...MORE THUNDERSTORMS NEAR CLARENDON WILL MOVE NORTH INTO GRAY COUNTY DURING THE 5 PM HOUR. MORE SEVERE WEATHER IS POSSIBLE IN GRAY COUNTY AND NEW WARNINGS WILL BE ISSUED IF NECESSARY. REMAIN ON THE LOOKOUT FOR ADDITIONAL DANGEROUS STORMS. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Tornado Warning | AMA | Roberts | 59 min |
| Jun 8, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 62 min |
| Jun 8, 7:43 PM CDT | Tornado Warning | AMA | Hemphill | 62 min |
| Jun 8, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 24 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.